Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jan 1, 2007, 11:04 AM EST for Forsyth County, North Carolina. It took effect at Jan 1, 2007, 11:12 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2007, 11:04 AM EST (16:04 UTC)
- In effect from
- Jan 1, 2007, 11:12 AM EST
- Expired
- Jan 1, 2007, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 011612 FFWRAH NCC067-012300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1104 AM EST MON JAN 1 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FORSYTH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 600 PM EST MONDAY * AT 1100 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY SHOWERS APPROACHING FORSYTH COUNTY. EARLIER HEAVY RAINS CAUSED CONSIDERABLE FLOODING IN THE CITY OF WINSTON-SALEM... AND ADDITIONAL RAINS WILL AGGRAVATE THIS FLOODING. * LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM... KERNERSVILLE AND CLEMMONS. COUNTY AND CITY OFFICIALS REPORT CONTINUED FLOODING... PARTICULARLY WITHIN THE CITY OF WINSTON-SALEM... WHERE SOME ROADS REMAIN CLOSED DUE TO HIGH WATER... AND WHERE PORTIONS OF AN APARTMENT COMPLEX WERE EVACUATED THIS MORNING. ADDITIONAL RAINFALL OF A QUARTER TO THIRD OF AN INCH IS EXPECTED THROUGH MIDDAY BEFORE THE RAIN ENDS IN THE REGION THIS AFTERNOON. THIS ADDITIONAL RAINFALL WILL AGGRAVATE EXISTING FLOODING... AND WATER LEVELS WILL REMAIN HIGH THROUGH THIS AFTERNOON. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY... OR WHERE OFFICIALS HAVE CLOSED THE ROAD DUE TO HIGH WATER. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS AND STREAMS. THE BANKS OF FLOODED CREEKS AND STREAMS MAY BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER. LAT...LON 3623 8004 3604 8007 3601 8040 3624 8042 $$ GIH
2 follow-up statements
000 WGUS72 KRAH 012122 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 412 PM EST MON JAN 1 2007 NCC067-012300- FORSYTH NC- 412 PM EST MON JAN 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EST FOR FORSYTH COUNTY... LOCATIONS IN THE WARNING INCLUDE WINSTON SALEM... WALKERTOWN... KERNERSVILLE AND CLEMMONS. THE RAIN HAS ENDED OVER FORSYTH COUNTY AND THE HIGH WATER LEVELS ARE RECEDING. HOWEVER SOME ROADS REMAIN CLOSED DUE TO HIGH WATER...ESPECIALLY IN THE WALKERTOWN AND WATER WORKS AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY... OR WHERE OFFICIALS HAVE CLOSED THE ROAD DUE TO HIGH WATER. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. AS NIGHTFALL APPROACHES...BE ESPECIALLY CAUTIOUS AS IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. LAT...LON 3623 8004 3604 8007 3601 8040 3624 8042 $$ RA
000 WGUS72 KRAH 012304 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 601 PM EST MON JAN 1 2007 NCC067-012311- FORSYTH NC- 601 PM EST MON JAN 1 2007 ...THE FLASH FLOOD WARNING FOR FORSYTH COUNTY HAS EXPIRED... THE FLOODING HAS ENDED AND THE HIGH WATER LEVELS HAVE RECEDED. ALL ROADS HAVE BEEN RE-OPENED. LAT...LON 3623 8004 3604 8007 3601 8040 3624 8042 $$ RA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 9:33 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 1, 9:33 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 933 AM EST MON JAN 1 2007 .SHORT TERM /REST OF TODAY/... HAVE JUST SENT A QUICK UPDATE OF ALL PRODUCTS AND GRIDS TO ACCOUNT FOR ONGOING WIDESPREAD UPPER-JET-INDUCED RAIN IN THE WESTERN PIEDMONT... OCCURRING AHEAD OF A WEAK SURFACE WAVE ALONG THE FRONT. 12Z GSO SOUNDING SHOWS PRECIPITABLE WATER VALUES OF 334% OF NORMAL... AND BASED ON CURRENT RAIN RATES HAVE INCREASED QPF IN THIS AREA AND MENTIONED PERIODS OF HEAVIER RAIN FOR THE NEXT FEW HOURS. ALSO... CURRENT TEMPERATURES WITH STRONG WARM AIR ADVECTION AND EVEN SOME HEATING IN THE EAST ARE QUICKLY NEARING OR EXCEEDING FORECAST HIGHS... AND HAVE UPDATED MAXES AND HOURLY TEMPERATURES (AND DEWPOINTS) FOR A SLOWER FRONTAL MOVEMENT. STILL EXPECT FRONTAL PASSAGE THIS AFTERNOON AS THE MID LEVEL VORTICITY MAX OVER THE DEEP SOUTH KICKS EASTWARD. WILL CONTINUE TO REASSESS THE FORECAST THIS MORNING AND FURTHER UPDATES MAY BE NEEDED. -GIH && .PREV DISCUSSION... /ISSUED 545 AM EST MON JAN 1 2007/ UPDATE... RAIN CONTINUES TO TRAIN UP THE FRONTAL BOUNDARY ACROSS THE WEST AND WINSTON SALEM (INT) HAS REPORTED MORE THAN 3 INCHES OF RAIN IN THE PAST 3 HOURS. BOUNDARY LOOKS TO REMAIN STATIONARY A FEW MORE HOURS AND WILL BE UPDATING TO NUDGE MY CATEGORICAL POPS INTO MID MORNING AND RAISE QPF AMOUNTS. PREV DISCUSSION... /ISSUED 207 AM EST MON JAN 1 2007/ SHORT TERM /TODAY/... INSTABILITY IS RATHER WEAK...BUT INCREASING SURFACE CONVERGENCE COUPLED WITH STRONG DIVERGENCE ALOFT CONTINUES TO PRODUCE CONVECTION ALONG THE FRONTAL BOUNDARY ALONG THE FOOTHILLS. ISOLATED DAMAGE IS POSSIBLE AS MOMENTUM FROM >50KT WINDS ALOFT ARE TRANSPORTED DOWNWARD. DYNAMICS WILL SHIFT EASTWARD INTO THE EASTERN CWFA AROUND 12Z. WILL MONITOR THE ONGOING SITUATION FOR POSSIBLE LATE ADDITION OF TSRA EARLY THIS MORNING. MEANWHILE...RAIN WILL BECOME MORE WIDESPREAD AS MOISTURE CONTINUES TO INCREASE AHEAD OF THE FRONTAL BOUNDARY AND CATEGORICAL POPS LOOK GOOD THROUGH THE MORNING. LIFT WILL WANE WITH WINDS VEERING MORE WESTERLY AS THE H95 TROF PASSES...WILL TAPER OFF POPS IN THE WEST DURING THE AFTERNOON AND IN THE EAST THIS EVENING. TEMPS WILL REMAIN NEARLY STEADY THROUGH THE DAY...WITH COLD AIR ADVECTION NOT KICKING IN UNTIL AFTER SUNSET. LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... DRY AIR ADVECTION AND DOWNSLOPE FLOW WILL CLEAR SKIES OUT TONIGHT WITH THICKNESSES FALLING BEHIND THE LOW LEVEL TROF. CONSENSUS MOS MINS IN THE MID 30S TO LOWER 40S LOOK GOOD. HIGH PRESSURE BUILDS IN FROM THE WEST THROUGH MIDWEEK...WILL HAVE AN INITIAL COOL DAY TUESDAY WITH NORTHERLY FLOW AND CLEAR SKIES. HIGH MOVING RAPIDLY OFFSHORE AND MID LEVEL RIDGING WILL PROVIDE ANOTHER QUICK WARMUP WITH HIGHS CLIMBING WELL INTO THE 50S AND LOWER 60S WED AND THU. NEXT SYSTEM LATE THIS WEEK IS QUITE SIMILAR TO THE ONE WE HAVE TONIGHT...AS OUR NEXT LOW WILL AGAIN BE SOUTHERLY IN ORIGIN. THIS WILL INCREASE TRANSPORT OF GULF MOISTURE AND CHANCES OF RAIN THU NIGHT AND FRIDAY. IT WILL BE CLEARING AND DRYING OUT AGAIN FOR THE WEEKEND WITH CONTINUED MILD TEMPERATURES. AVIATION /06Z-06Z/... WIDESPREAD IFR CONDITIONS EXPECTED THROUGH 18Z AS SLY WINDS AHEAD OF A STRONG COLD FRONT PULL GULF MOISTURE ACROSS CENTRAL NC. BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR AHEAD OF FRONT. WESTERLY WINDS BEHIND FRONT WILL USHER DRIER AIR INTO CENTRAL NC AFTER 18Z...RESULTING IN CLEARING TREND FROM W-E THIS AFTERNOON AND EARLY EVENING. WINDS WILL BE BREEZY TODAY WITH SLY WINDS AHEAD OF FRONT AND WLY WINDS BEHIND FRONT GUSTING AROUND 25 MPH. VFR CONDITIONS SHOULD RETURN TO ALL OF CENTRAL NC BY 00Z TUE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD
Hazardous weather outlook, Jan 1, 5:01 AM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 501 AM EST MON JAN 1 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-021015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 501 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT RAINFALL RANGING UP TO ONE INCH WILL BE WIDESPREAD OVER CENTRAL NORTH CAROLINA TODAY AS A COLD FRONT MOVES EAST ACROSS THE STATE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WHICH COULD CAUSE MINOR FLOODING IN URBAN AND LOW LYING AREAS. THESE LOCALLY HIGHER AMOUNTS ARE MORE LIKELY IN THE WEST (ESPECIALLY IN THE TRIAD) EARLY THIS MORNING...AND IN THE EAST FROM MID MORNING THROUGH EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT WILL SPREAD RAIN INTO THE STATE LATE THIS WEEK. THE BEST CHANCES FOR RAIN WILL BE LATE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 1, 6:51 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 AM EST MON JAN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD WINSTON-SALEM 36.10N 80.26W
01/01/2007 FORSYTH NC LAW ENFORCEMENT
WIDESPREAD FLOODING OF LOW LYING AREAS WITH SEVERAL
STREETS CLOSED DUE TO HIGH WATER. ONE WATER RESCUE HAS
BEEN PERFORMED, ANOTHER MAY BE IN PROGRESS. EVACUATIONS
BEING CONSIDERED FOR A COUPLE OF APARTMENT COMPLEXES ON
THE NORTHSIDE OF WINSTON-SALEM. REPORT FROM WINSTON-SALEM
POLICE OFFICIALS.
&&
WSSLocal storm report, Jan 1, 7:23 AM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
723 AM EST MON JAN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD WINSTON-SALEM 36.10N 80.26W
01/01/2007 FORSYTH NC TRAINED SPOTTER
SILAS CREEK OUT OF ITS BANK IN WESTERN WINSTON-SALEM,
FLOODING A FEW RESIDENCES A HALF MILE EAST OF PEACEHAVEN
ROAD.
&&
WSSLocal storm report, Jan 1, 10:27 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 AM EST MON JAN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD WINSTON-SALEM 36.10N 80.26W
01/01/2007 FORSYTH NC BROADCAST MEDIA
TWENTY-TWO FAMILIES ARE BEING EVACUATED FROM THE BETHANIA
STATION APARTMENT COMPLEX IN THE 3800 BLOCK OF BETHANIA
STATION RD.
&&
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:48 AM EST | Severe Thunderstorm Warning | RAH | Forsyth | 42 min |
| Jan 1, 4:47 AM EST | Flash Flood Warning | RAH | Forsyth | 2 hr |
| Jan 1, 7:16 AM EST | Flash Flood Warning | RAH | Forsyth | 4 hr |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.